Alert archive / Texas / Areal Flood Advisories in 2021
Areal Flood Advisory 49, NWS Brownsville, TX
NWS Brownsville, TX issued this areal flood advisory at Jun 22, 2021, 11:35 AM CDT for Cameron County, Willacy County, Texas. It was in force for 115 min.
The area
The counties it named.
The facts
- Issued
- Jun 22, 2021, 11:35 AM CDT (16:35 UTC)
- Expired
- Jun 22, 2021, 1:30 PM CDT
- In force
- 115 min
- Issued by
- NWS Brownsville, TX
- Area
- Storm-based polygon
Counties Cameron County, TX, Willacy County, TX
The radar
The Brownsville radar (KBRO), 46 km from the middle of the area, began a volume at 16:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 12:00Z, 4.6 hours before the alert went out and 158 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2164 J/kg
- Mixed-layer CIN
- -12 J/kg
- Mixed-layer LCL
- 816 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- -45 m²/s²
- 0-3 km storm-relative helicity
- -21 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -1.5
What forecasters said that day
The local office's own words before this areal flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this areal flood advisory went out at Jun 22, 6:25 AM CDT, 5 hours 10 minutes earlier.
Area forecast discussion, Jun 22, 6:25 AM CDT, 5 hours 10 minutes before
Area Forecast Discussion...UPDATED National Weather Service Brownsville TX 625 AM CDT Tue Jun 22 2021 .DISCUSSION...Updated for latest aviation discussion below. && .AVIATION...Patches of MVFR cigs early this morning should become primarily VFR BKN-OVC mid-late morning and afternoon outside of expected convection. Showers and thunderstorms to develop through the day with isolated stronger convection possible. Lower visibility and ceilings likely in and near convection. VFR conditions are expected this evening and overnight. Light southeast to east winds today and tonight. && .PREV DISCUSSION... /issued 333 AM CDT Tue Jun 22 2021/ SHORT TERM (Today through Wednesday): A vorticity maximum along the base of an NE-SW elongated mid-level trough rotates around the eastern periphery of the 500mb ridge centered over the Desert SW. Models project this disturbance to move along the Texas coast and over Deep South Texas today. Advertised sufficient atmospheric moisture, daytime heating and outflow boundaries from ongoing and southward moving convection, across Southcentral Texas, should allow for development of convection clusters mid-late morning and into the afternoon hours. Latest derived GOES-16 Total precipitable water values range from 1.8 to 2.1 inches with models projecting a respectable 1.9-2.25 inches for the afternoon hours. QPF values from WPC and 12Z model output are lower this morning in the 0.25-0.50 inch range, however, a band of convection northwest of San Antonio has been producing 0.5-1+ inch values with some locally higher amounts. Confidence is above average that some locations will see better than an inch of rain today. Although, not mentioned in the grids/forecast, can not rule out a few strong thunderstorms with potential for small hail and gusty winds with a high cape low shear environment in place. Temperatures for the day will likely reach the low/mid 90s before the rain sets in and cool off back into the 80s or possible the upper 70s when a good storm passes overhead. Tonight and Wednesday...some convection lingers across portions of the RGV this evening before waning before midnight as the elongated trough and disturbance drifts south of the border. 500mb ridge re- establishes back over Texas Wednesday but residual moisture across the eastern portions of the CWA, daytime heating and the seabreeze should be enough to spark at least a slight chance of showers/tstms mainly along and east of the I 69C. Temperatures are forecast to remain at or slightly above normal tonight and right at normal for Wednesday highs. With humidity levels expected to be rather high, heat indices rebound well above the century mark but below heat advisory levels. LONG TERM (Wednesday Night through Monday): A mid level ridge will build over Texas through much of the workweek, helping to cut off any mentionable rain chances through the rest of the week and into the start of the weekend. Then the combination of a mid level trough that will dive into the Plains this weekend and an inverted trough setting up over the northern Gulf of Mexico will weaken the ridge over Deep South Texas and bring back a chance of showers and thunderstorms to the area Sunday through Monday. With persistent southeasterly winds advecting Gulf moisture across the CWA and a lack of strong upper level forcing, any shower or thunderstorm activity will likely be diurnally or seabreeze driven with the best chances near the coast and offshore. Temperatures will remain near normal through the workweek with a slight decrease on Sunday and Monday due to the increased cloud cover and PoPs. Heat indices continue to look manageable through the long term...but it will still feel hot with heat indices above 100 degrees across most of the CWA each day through Saturday. MARINE: Today through Wednesday...Pressure gradient continues to relax as a cold front pulls up stationary along the Gulf South and northwest of the Texas coast. A light onshore flow today and Wednesday will allow for a moderate residual swell to subside through tomorrow. Showers and thunderstorms to increase later today with some lingering offshore tonight and Wednesday. Some of the storms will produce gusty winds, heavy rainfall, lightning and locally higher seas. Not expecting any small craft advisories or exercise caution wording today or Wednesday. Wednesday Night through Monday...Moderate seas and light to moderate southeast winds can be expected through the rest of the workweek and into the weekend. There may be some brief periods of winds cranking up to 15 to 20 knots on Thursday night and Friday, but other than that, hazardous marine conditions are not expected. With a mid level trough of low pressure setting up over the Gulf of Mexico this weekend, isolated to scattered showers and thunderstorms will be possible across the lower Texas waters Saturday through early next week. && .PRELIMINARY POINT TEMPS/POPS... BAYVIEW/PORT ISABEL 89 79 92 80 / 50 30 20 10 BROWNSVILLE 92 80 94 80 / 50 30 20 10 HARLINGEN 91 78 95 78 / 50 20 20 10 MCALLEN 93 77 96 78 / 60 30 20 0 RIO GRANDE CITY 93 77 99 77 / 50 30 20 0 SOUTH PADRE ISLAND 86 81 87 83 / 50 30 20 10 && .BRO WATCHES/WARNINGS/ADVISORIES... TX...None. GM...None. && This product is also available on the web at: HTTP://WEATHER.GOV/RGV Short Term/Aviation...59-GB Long Term...69-Farris
Hazardous weather outlook, Jun 22, 4:58 AM CDT, 6 hours 37 minutes before
Hazardous Weather Outlook National Weather Service Brownsville TX 458 AM CDT Tue Jun 22 2021 TXZ248>257-351-353-231000- Zapata-Jim Hogg-Brooks-Inland Kenedy-Starr-Southern Hidalgo- Inland Willacy-Inland Cameron-Coastal Willacy-Coastal Cameron- Coastal Kenedy-Northern Hidalgo- 458 AM CDT Tue Jun 22 2021 This Hazardous Weather Outlook is for portions of Deep South Texas. .DAY ONE...Today and Tonight A few thunderstorms today may produce gusty winds some small hail and locally heavy rainfall. There is a moderate risk of rip currents along area beaches of South Padre Island and Boca Chica today. .DAYS TWO THROUGH SEVEN...Wednesday through Monday Heat indices to range between 105 and 110 degrees for much of Deep South Texas, especially the Upper Rio Grande Valley, Wednesday and Thursday afternoons. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. GMZ130-132-135-150-155-170-175-231000- Laguna Madre from the Port of Brownsville to the Arroyo Colorado- Laguna Madre from the Arroyo Colorado To 5 NM north of Port Mansfield TX- Laguna Madre from 5 nm north of Port Mansfield to Baffin Bay TX- Coastal waters from Port Mansfield to the Rio Grande out 20 nm- Coastal waters from Baffin Bay to Port Mansfield out 20 nm- Waters from Port Mansfield to the Rio Grande extending from 20 to 60 nm- Waters from Baffin Bay to Port Mansfield extending from 20 to 60 nm- 458 AM CDT Tue Jun 22 2021 This Hazardous Weather Outlook is for portions of The Gulf of Mexico and The Laguna Madre. .DAY ONE...Today and Tonight A few strong thunderstorms Today may produce brief gusty winds, some ground to water lightning strikes and locally higher seas. .DAYS TWO THROUGH SEVEN...Wednesday through Monday Marginal Small Craft Advisory conditions are possible Thursday night and Friday. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed.
The office that day
Everything else NWS Brownsville, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 22, 10:11 AM CDT | Areal Flood Advisory | BRO | Starr | 2 hr |
| Jun 22, 12:01 PM CDT | Special Weather Statement | BRO | Cameron | 44 min |
| Jun 22, 12:26 PM CDT | Areal Flood Advisory | BRO | Jim Hogg, Starr, Zapata | 2 hr |
| Jun 22, 1:02 PM CDT | Areal Flood Advisory | BRO | Cameron | 118 min |
| Jun 22, 1:35 PM CDT | Areal Flood Advisory | BRO | Cameron | 84 min |
| Jun 22, 3:49 PM CDT | Areal Flood Advisory | BRO | Hidalgo | 46 min |
| Jun 22, 4:06 PM CDT | Areal Flood Advisory | BRO | Brooks, Jim Hogg | 3 hr |
| Jun 22, 4:29 PM CDT | Special Weather Statement | BRO | Brooks, Jim Hogg | 61 min |
| Jun 22, 4:39 PM CDT | Special Weather Statement | BRO | Zapata | 36 min |
| Jun 22, 4:43 PM CDT | Areal Flood Advisory | BRO | Kenedy | 98 min |
| Jun 22, 5:45 PM CDT | Special Weather Statement | BRO | Starr | 30 min |
Nearby
Areal Flood Advisories in Texas, 2021Every areal flood advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.